Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes sharp abdominal pain around and below belly button?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4852 Questions
Question
For the past two days I have had sharp abdominal pains around and below my belly button. The pain comes and goes. I have had 3 bowel movements in the past 2 days. I have no appetite and it hurts when I push on my stomach under my belly button.
Posted Mon, 4 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Further tests are needed...

Detailed Answer:
Hi there,

Sharp abdominal pain around and below your belly button associated with being nauseous and no appetite are indicating a possible bowel infection:
- viral
- appendicitis (early stage)

I advise to have a few more tests done :
- abdominal ultrasound
- complete blood work
- urine analysis

in order to determine the right diagnosis and specific treatment.

Meanwhile, I advise to:
- take more fluids (water, soups, tea, juice)
- take buscopan or papaverin to ease the pain (you need to see a doctor to take a prescription for that). If you cannot see a doctor, can take mephenamic acid
- take otc o.r.s.

Wish fast recovery!
Dr.Albana
Let me know if you have anything unclear!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor